MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Model Number N/A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a needle had punctured the catheter involved.The event occurred intra-operative.There was no harm reported and no medical/surgical intervention required.The procedure outcome was unknown.The final patient impact was unknown.
 
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Age & date of birth: requested, unknown.Patient sex: requested, unknown.Weight: requested, unknown.Ethnicity: requested, unknown.Race: requested, unknown.Expiration date: jun/2026.Implanted date - device was not implanted.Explanted date - device was not explanted.Device manufacture date: 21/07/25~21/07/28.Occupation: pharmacist/responsible for materiovigilance in the facility.One (1) terumo surflash i.V.Catheter was returned for investigation.When we closely observed the returned actual sample, the inner needle was confirmed to be sticking out at approximately 3mm away from the catheter tip.When closely verified five (5) pieces of retention samples of the reported lot under unopened package condition, no defective products, which inner needle sticked out form the catheter, were observed.The concerned product is continuously produced by fully automated machine, wherein an inner needle and a catheter are assembled in one motion.Furthermore, the tip of every assembly is being checked by special digital camera after inner needle and catheter are assembled.In case of any defects, such as tip-deformation, everted catheter or catheter tip occlusion occurred when assembled, those defects will be detected, and the system will automatically segregate them from the line and reject.The manufacture inspection records of the reported lot were reviewed.As a result, no defective properties in the inspection machine and automatic reject system were recorded.The results of the quality inspection, which is periodically conducted, recorded no defective product, which has deformation in catheter tip.Furthermore, no similar incidents were reported from other facilities.The manufacture inspection records were thoroughly checked with focusing on the possibility that a defect may have occurred in our manufacture process, especially in the assembly process of inner needle and catheter.However, we were not able to identify the specific root cause since no irregularities were found.Relevant ifu reference: "do not attempt to re-insert a partially or a completely withdrawn needle." terumo medical products (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
gina digioia
reg. no. 2243441
2101 cottontail ln.
somerset, NJ 08873
6402040886
MDR Report Key15594100
Report Number9681835-2022-00028
Device Sequence Number19398960
Product Code FOZ
UDI-Device Identifier34987350743535
UDI-Public34987350743535
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF2419
Device Lot Number210724A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown